Hi everyone. Ok here's the deal, I recently wen't to the Doctor and my thyroid test came back a little bit high(the Doc even said that it could be a "computer error"). I've been thinking and learning about thyroid and recently have been feeling a hardness on the right side of my neck as well as some discomfort in my right side of my collarbone. Now I know this just could be another symptom of anxiety and that the slight elevation of the thyroid test could be caused by the anxiety itself also, but in a way I think that if they do find out it's all a thyroid problem that I would finally get an answer to why I have anxiety in the first place. My question is to anyone who has had problems with their thyroid and suffered from anxiety. Is there anyway to know if it is thyroid related for sure, because I've heard that its quiet difficult to actually diagnose it properly. Any other symptoms besides the neck discomfort that occured? Any help would be appreciated.
I'm going to assume that you mean by elevated thyroid that your TSH was elevated. If your TSH is elevated it can mean that you have some type of hypothyroidism. Some of the symptoms I had were....feeling really cold (like shivering) when no else is cold, dry skin, hair loss, fatigue (but not sleeping well at night), constipation, achy joints and muscles and depression. Just before I was dx with hypo I started having anxiety attacks at work.
I haven't had any anxiety attacks since I started thyroid meds last April.
Some people have a hard time getting diagnosed and treated for thyroid problems. I had to ask my doc to test me for thyroid antibodies before I was diagnosed. If you are having symptoms ask for a TSH, Free T4, TPOab and TgAB. Always get a copy of any blood tests so you will know what your results are.
Good luck...I hope you get some answers and are feeling better soon.
Thank you for the info. I'm just waiting to the get results from my blood work and neck ultrasound. Hopefully if it's the thyroid I can control it and ultimately control the anxiey and if not the the thyroid than at least it'll be one less thing to worry about.
Hi wow thyroid issues run in my family, Mother, Aunt, Grandma...so I am going to get tested tomorrow actually. my mom also just found out that her parathyroid numbers are way off also along with her Vitamin D is so low! I really hope I cant actually find an answer when they test me to all these problems. I get anxiety, heart palpitations, tired, cold...
I completely agree with thyroid issues can me linked to anxiety. Those of us that do suffer from thyroid problems, be they hyperthyroidism which makes you feel so jittery and nervous, palpatations etc that you feel anxious all the time, to hypthyroidism where you are exhaused, depressed and gloomy and anxiety is a part of that too!
I have hashimoto's and my doctor put me on synthroid for 3 months (I was only borderline but have a lot in my family and was feeling really exhausted). The synthroid really messed me up and I became very anxious, it's now 3 months since I stopped taking it and I feel so much better.
It is not always easy to regulate the thryoid function, especially in women as it regulates our wonderful hormones too. However, simply knowing that the reason we are more anxious is due to the thyroid actually helps!
I have really bad anxiety and my docs have checked my thyroid hormone levels 3 times this year to see if I was hyperthyroid. Depite my symptoms, my levels are always normal, though. I do, however, have a very large nodule on my right lobe. My best suggestion to you would be to post on the thyroid community here. Like the anxiety, group, these folks know a lot about thyroid problems, and they have helped me tremendously! :)
I was diagnosed in Oct. '08 with Hashimoto's Thyroiditis. At the time, my tsh level was 16.3. I was put on 25 mcg of synthroid, and initially felt some relief. If I take an honest look back throughout the months though, I was feeling far from my 'normal self.' My symptoms have included, depression, anxiety, insomnia, indigestion, numbness in my hands and feet, sluggishness, and just an overall feeling that something is wrong with me...that I am not enjoying life the way I used too. I finally went to the family dr. in July and said, you need to check my levels again, sure enough, they were high...7.4. They increased my synthroid to 50, but the anxiety/depression are still making me crazy!!! They tried putting me on Zoloft too, but that REALLY gave me trouble. I couldn't sleep for 3 days, was horribly sick to my stomach, had no appetite, etc, so I stopped taking it. I finally went to an endo yesterday, and he said he would like to see my level down between 1-2 (Yeah!) He took blood work and based on the results of that, said he would probably be increasing my meds to 100 mcgs. I have two young kids and just want to feel 'normal' again,and enjoy life like I used to without this constant anxiety/depression, etc. I cry every time I talk about my feelings and am wondering if anyone out there is going through a similar situation...and could offer some insight/suggestions/or advice.
I also just found out I have a goiter and nodule on my thyroid and my labs came back that I was a little hyperthyroid....don't know when my thyroid went out of whack because it was just last week during a sinus infection that I found the lumps on my throat. Anyhoo...over the past 6 weeks or so I have been having severe anxiety attacks, whereas I NEER had one before! So, I am really beleiving that the anxiety attacks are thyroid issue related.
My attacks include chest tightness and feeling like I can't get enough air..even though im deep abdominal breathing and trying to stay very composed. When I cannot stay composed is when the body burning episodes come on. This has happened about 5 times over the past 6 weeks or so. I get up in the morning (which seems to be a particularly rough time of day for me with anxiety) and I will feel fine for about 10 mins then my stomach gets all gittery and then it hits....my face, arms, chest will get really really hot feeling from under the skin. Kinda like putting on tingle lotion for tanning beds. It lasts about 10 mins and then stops. Then I will get like 3 more 10 minute waves of this hell. It stinks....BAD! So scary when your whole body feels like its burning! I always think I should look down at my arms and see blistering hives...but theres nothing. I found a term online with all my intense studying this week called Pearesthesia. This is what the burning sensation is called and it can be brough on by anxiety. Which can be brought on by thyroid issues!
Let me start by saying "Yes there is a connection between thyroid and anxiety." Thyroid controls your hormone and its distribution into your bloodstream. If you have a side of the thyroid that has taken over production for both sides because of a nodule this is called a "hot nodule." Hot nodules can wreck havoc on the way you feel inside and out because the thyroid again is releasing to much hormone into the body and eventually in time can feelings of anxiety, palpitations in different areas of body, and causes the fight or fligjt response. Which you will take anxiety meds. for until the thyroid is finally treated.
Hello I wonder I had my partial of my thyroid removed with the iodine pill but Dr. says I still have a bit and am currently taking methimazole and high blood pressure meds once a day I have high level of anxiety since about a month ago and also had it back in December it's been almost a year since the iodine pill and according to my Dr. she says my levels are normal?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.